Indian Journal of Paediatric Dermatology

CASE REPORT
Year
: 2021  |  Volume : 22  |  Issue : 1  |  Page : 70--72

Isotretinoin Hepatotoxicity or Isotretinoin Induced Autoimmune Hepatitis?


Fatma Ilknur Varol1, Mukadder Ayse Selimoglu1, Nese Karadag2, Sukru Gungor1 
1 Department of Pediatric Gastroenterology, Hepatology and Nutrition, Faculty of Medicine, Inonu University, Malatya, Turkey
2 Department of Pathology, Faculty of Medicine, Inonu University, Malatya, Turkey

Correspondence Address:
Fatma Ilknur Varol
Department of Pediatric Gastroenterology, Hepatology and Nutrition, Faculty of Medicine, Inonu University, Malatya
Turkey

While isotretinoin, a drug used for the treatment of severe nodulocystic acne, is known to be hepatotoxic, an association with autoimmune hepatitis (AIH) has not been suggested so far. A 17-year-old girl diagnosed with AIH following isotretinoin use for acne vulgaris is presented, and the differences between isotretinoin hepatotoxicity and isotretinoin triggered AIH were discussed. To conclude this case, we want to underline that induction of an AIH by isotretinoin, even though so far unreported, is possible and thus the drug should be used with care, especially in patients with another autoimmune disease.


How to cite this article:
Varol FI, Selimoglu MA, Karadag N, Gungor S. Isotretinoin Hepatotoxicity or Isotretinoin Induced Autoimmune Hepatitis?.Indian J Paediatr Dermatol 2021;22:70-72


How to cite this URL:
Varol FI, Selimoglu MA, Karadag N, Gungor S. Isotretinoin Hepatotoxicity or Isotretinoin Induced Autoimmune Hepatitis?. Indian J Paediatr Dermatol [serial online] 2021 [cited 2021 May 10 ];22:70-72
Available from: https://www.ijpd.in/article.asp?issn=2319-7250;year=2021;volume=22;issue=1;spage=70;epage=72;aulast=Varol;type=0